Hail, Coffee
- When
- June 12, 3:56 PM CST
- Where
- Coffee County, Elba
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.420, -86.070
Penny size hail was reported.
Severe thunderstorms produced large hail and damaging winds in Coffee County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe thunderstorms produced large hail and damaging winds in Coffee County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 12, 12:35 PM CST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EDT TUE JUN 12 2007 .SHORT TERM...SHORTWAVES CONTINUE TO ROTATE AROUND THE LARGE UPPER LOW CURRENTLY STATIONED OFF THE NORTHEAST U.S. COAST. STORMS ASSOCIATED WITH MORNING SHORTWAVE HAVE PUSHED INTO CENTRAL FLORIDA LEAVING AN OUTFLOW BOUNDARY FROM APALACHEE BAY ONSHORE ACROSS THE FLORIDA PENINSULA INTO SOUTHEAST ALABAMA. BETWEEN RESIDUAL CLOUD COVER AND LOW DEWPOINTS...AREAS NORTH OF THE BOUNDARY HAVE BEEN SLOW TO RECOVER THIS AFTERNOON. STORMS NOW BEGINNING TO FIRE ALONG THE SEABREEZE IN VICINITY OF THE OUTFLOW BOUNDARY. EXPECT MAIN ACTIVITY TO BE LOCATED IN PANHANDLE INTO SE ALABAMA THIS AFTN AND EVENING WITH MORE ISOLATED AND WEAKER ACTIVITY TO THE NORTH. MAIN TROUGH AXIS PROGGED TO SLIDE SOUTH OF THE CWA FOR WEDNESDAY USHERING IN SOME DRIER AND MORE STABLE AIR. THIS SHOULD LIMIT CONVECTION WEDNESDAY AND THURDAY AFTERNOONS. SOME DISAGREEMENT TOWARDS FRIDAY WITH NAM ADVERTISING A STRONGER SHORTWAVE TO ENHANCE CONVECTION AND GFS NOT AS AGRESSIVE. .LONG TERM...UPPER LOW EXPECTED TO LIFT OUT LATE IN THE WEEK WITH UPPER RIDGE BUILDING IN FOR THE WEEKEND. THIS WILL KEEP THINGS WARM AND A BIT DRIER. UPPER TROUGH SWINGING INTO EASTERN U.S. MAY PICK UP SOME GULF MOISTURE EARLY NEXT WEEK WITH INCREASED RAIN CHANCES. && .AVIATION...STRONG CONVECTION WILL IMPACT OR OCCUR IN THE VICINITY OF THE PFN TERMINAL FOR THE REMAINDER OF THE AFTERNOON. OTHERWISE ...SHOWERS AND THUNDERSTORM ARE STILL POSSIBLE THROUGH THE EVENING. THIS IS COVERED WITH TEMPO GROUPS. OTHERWISE...VFR WILL PREVAIL OVERNIGHT AND THROUGH WEDNESDAY AFTERNOON WITH BRIEF PERIODS OF MVFR/IFR CIGS AND VSBY MAINLY AT ABY...VLD AND TLH AROUND DAYBREAK WEDNESDAY. && .MARINE...GENERALLY WEAK PRESSURE PATTERN WILL KEEP WINDS AND SEAS ON THE LOW SIDE FOR THE NEXT SEVERAL DAYS. EXCEPTIONS TO THIS WILL CONTINUE TO BE IN VICINITY OF CONVECTION. && .FIRE WEATHER...WITH UPPER TROUGH IN PLACE HELPING KEEP TEMPS DOWN A BIT AND ADEQUATE LOW LEVEL MOISTURE IN PLACE...RH SHOULD REMAIN ABOVE CRITICAL VALUES THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 67 89 66 88 66 / 20 20 10 20 20 PANAMA CITY 73 89 72 88 71 / 30 20 10 20 10 DOTHAN 70 90 67 90 69 / 30 20 10 20 10 ALBANY 68 88 66 89 66 / 20 20 10 30 20 VALDOSTA 67 87 65 87 66 / 20 30 10 40 20 CROSS CITY 67 88 66 88 66 / 20 30 10 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/BARRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 456 AM EDT TUE JUN 12 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-131000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 456 AM EDT TUE JUN 12 2007 /356 AM CDT TUE JUN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHWARD ACROSS THE AREA TODAY...AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THIS DISTURBANCE WILL MOVE SOUTH OF THE REGION TONIGHT...WITH THE SCATTERED SHOWERS AND THUNDERSTORMS GRADUALLY ENDING FROM NORTH TO SOUTH ACROSS THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DRIER AIR WILL MOVE IN FROM THE NORTH BEHIND THE DISTURBANCE ON WEDNESDAY...AND GENERALLY ONLY ISOLATED AFTERNOON SEA BREEZE SHOWERS AND STORMS ARE EXPECTED THROUGH THE END OF THE WEEK...WITH FAIR AND WARMER WEATHER OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WITH SOME OF THE STORMS POTENTIALLY APPROACHING SEVERE LIMITS... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. 17-GOULD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 259 PM EDT TUE JUN 12 2007 FLZ026-122000- LIBERTY- 259 PM EDT TUE JUN 12 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LIBERTY COUNTY IN THE FLORIDA BIG BEND... * UNTIL 400 PM EDT AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST LIBERTY COUNTY... MOVING SOUTHEAST AT 10 MPH. AN ADDITIONAL COMPLEX OF STRONG THUNDERSTORMS WAS MOVING SOUTHEAST FROM CALHOUN COUNTY INTO WESTERN PORTIONS OF LIBERTY COUNTY. SMALL HAIL...AND WINDS GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG CLARKSVILLE 30.44N 85.19W
06/12/2007 CALHOUN FL EMERGENCY MNGR
POWER LINES DOWN.
0306 PM TSTM WND DMG 3 S DE FUNIAK SPRINGS 30.67N 86.12W
06/12/2007 WALTON FL EMERGENCY MNGR
TREES DOWN WITH DIME SIZE HAIL.
0310 PM HAIL 3 E BRISTOL 30.43N 84.93W
06/12/2007 E0.88 INCH LIBERTY FL EMERGENCY MNGR
NICKEL SIZE HAIL ALONG HWY 20 BETWEEN BRISTAL AND
HOSFORD.
&&
CAMPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BLOXHAM 30.39N 84.63W
06/12/2007 E0.75 INCH LEON FL TRAINED SPOTTER
PENNY SIZE HAIL.
0350 PM TSTM WND GST BLOXHAM 30.39N 84.63W
06/12/2007 E61 MPH LEON FL TRAINED SPOTTER
61 MPH WIND GUST. LAKE TALQUIN NEAR BLOXHAM.
&&
CAMPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 506 PM EDT TUE JUN 12 2007 FLZ027-122130- WAKULLA- 506 PM EDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WAKULLA COUNTY... * UNTIL 530 PM EDT AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF SAINT MARKS TO SAINT MARKS...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM DAMAGED A ROOF AT THE SIELDS MARINA IN SAINT MARKS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 18-WOOL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG ST. MARKS 30.16N 84.21W
06/12/2007 WAKULLA FL PUBLIC
ROOF BLOWN OFF LARGE BOAT DRY STORAGE FACILITY BY WINDS
GREATER THAN 57 MPH
0450 PM TSTM WND DMG ST. MARKS 30.16N 84.21W
06/12/2007 WAKULLA FL PUBLIC
ROOF BLOWN OFF LARGE DRY BOAT STORAGE FACILITY.
&&
DUGGANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 534 PM EDT TUE JUN 12 2007 GAZ120-122-122215- QUITMAN-RANDOLPH- 534 PM EDT TUE JUN 12 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN AND RANDOLPH COUNTIES... * UNTIL 615 PM EDT AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LUMPKIN...OR 13 MILES NORTHEAST OF GEORGETOWN...MOVING SOUTH AT 10 MPH. PEOPLE IN QUITMAN AND NORTHWESTERN RANDOLPH COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 18-WOOL
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Penny size hail was reported.
Several trees were blown down in front of a trailer along County Road 479.
Several trees were blown down just south of Elba. A few large trees fell on a house causing extensive damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42540, 42541, 42542.